MAUDE Adverse Event Report: CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51008004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 8mm 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon ruptured at 8atm.The same size product was used, and the procedure was performed at 10atm, the procedure was completed without issue.There was no reported injury to the patient.The lesion was lt-radial and bilateral iliac.The unknown guidewire crossed the lesion and balloon was dilated.An unknown stent was placed without issue.The stent did not expand well, so post-dilatation was performed with the saberx.Additional information and device return was requested; however, neither were not obtained after multiple attempts made.
 
Additional Manufacturer Narrative
As reported, the 8mm 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon ruptured at 8atm.The same size product was used, and the procedure was performed at 10atm, the procedure was completed without issue.There was no reported injury to the patient.The lesion was left radial and bilateral iliac.The unknown guidewire crossed the lesion and balloon was dilated.An unknown stent was placed without issue.The stent did not expand well, so post-dilatation was performed with the saberx.Additional information and device return was requested; however, neither were not obtained after multiple attempts made.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel and lesions characteristics are possible factors that are likely to have caused damage to the balloon material that led to its rupture.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 8mm 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon ruptured at 8atm.The same size product was used, and the procedure was performed at 10atm, the procedure was completed without issue.There was no reported injury to the patient.The lesion was left radial and bilateral iliac.The unknown guidewire crossed the lesion and balloon was dilated.An unknown stent was placed without issue.The stent did not expand well, so post-dilatation was performed with the saberx.Additional information and device return was requested; however, neither were not obtained after multiple attempts made.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 8 mm 4 cm saberx radianz percutaneous transluminal angioplasty (pta) balloon ruptured at 8 am.The same size product was used, and the procedure was performed at 10 am, the procedure was completed without issue.There was no reported injury to the patient.The lesion was left radial and bilateral iliac.The unknown guidewire crossed the lesion and balloon was dilated.An unknown stent was placed without issue.The stent did not expand well, so post-dilatation was performed with the saberx.Additional information was requested; however, the information was not obtained after multiple attempts.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 8mm 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon ruptured at 8atm.The same size product was used, and the procedure was performed at 10atm, the procedure was completed without issue.There was no reported injury to the patient.The lesion was left radial and bilateral iliac.The unknown guidewire crossed the lesion and balloon was dilated.An unknown stent was placed without issue.The stent did not expand well, so post-dilatation was performed with the saberx.Additional information was requested; however, the information was not obtained after multiple attempts.A non-sterile unit of ¿saberx radianz 8mm4cm 190¿ device was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed, the unit does not present any damages or anomalies.The balloon arrived deflated.No other outstanding details were observed.Functional test was performed.One inflator/deflator device was attached to the inflation port.Balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reaching the rated burst pressure (rbp).The balloon was inflated as expected and the pressure remained steady.The balloon does not present an inflation difficulty.The failure reported by the customer as ¿balloon~burst-at/below rbp¿ was not confirmed, the balloon inflated as expected without difficulties.The exact cause of the reported event could not be determined during the product analysis.It is unknown what may have cause the reported issue as the condition of the returned device does not match the event reported.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 8mm 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon ruptured at 8atm.The same size product was used, and the procedure was performed at 10atm, the procedure was completed without issue.There was no reported injury to the patient.The lesion was left radial and bilateral iliac.The unknown guidewire crossed the lesion and balloon was dilated.An unknown stent was placed without issue.The stent did not expand well, so post-dilatation was performed with the saberx.Additional information was requested; however, the information was not obtained after multiple attempts.The device will be returned for evaluation.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key20385665
Report Number3007635982-2024-00242
Device Sequence Number6549154
Product Code LIT
UDI-Device Identifier20705032081471
UDI-Public(01)20705032081471(17)270228(10)82307514
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberR51008004L
Device Lot Number82307514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/10/2024
10/25/2024
12/16/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/14/2024
11/19/2024
12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDEWIRE; UNKNOWN STENT
Patient SexUnknown